Hail, Sandoval
- When
- August 11, 3:00 PM MST to 3:12 PM MST
- Where
- Sandoval County, Cochiti Pueblo
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.617, -106.350
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 11, 2:00 PM MST, 1 hour earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED AUG 11 2004 CORRECTED FIRST 2 SENTENCES OF SECOND PARAGRAPH .DISCUSSION...RATHER STRONG RIDGE OF HIGH PRESSURE TO OUR W WILL FLATTEN AS IT MOVES E OVER NM THIS WEEKEND. MOIST EASTERLY LOW LEVEL FLOW BEHIND YESTERDAY/S BACK DOOR COLD FRONT WILL GRADUALLY SHIFT TO SOUTHERLY AND REMAIN MOIST THROUGH THE WEEKEND. THUS... ACTIVE WEATHER THROUGH THE WEEKEND WITH SOME DECREASE IN CONVECTION EARLY NEXT WEEK. STRONGER RIO GRANDE VALLEY E WIND EVENT LIKELY TONIGHT AND POSSIBLY THURSDAY NIGHT. WITH UPSLOPE FLOW AND ADDED MOISTURE SHOULD BE PLENTY OF SHOWERS AND STORMS OVER THE E THIS EVENING INTO TONIGHT WITH A SEVERE THUNDERSTORM WATCH FOR EASTERN PLAINS COUNTIES THROUGH 800 PM. MORE SEVERE WEATHER POSSIBLE THU AND AGAIN FRI AFTNS/EVES. FURTHERMORE...POTENTIAL FOR STRONG TO SEVERE STORMS AND HEAVY RAIN MAY REACH INTO THE RIO GRANDE VALLEY THU AND FRI THANKS TO ADDED MOISTURE FROM OVERNIGHT E WINDS. ONLY THE FAR NW MAY ESCAPE ANY PRECIP NEXT COUPLE OF DAYS. FRI AND THE WEEKEND TO REMAIN ACTIVE. GFS BRINGS A DISTURBANCE ACROSS SRN NM ON FRI AND FRI NIGHT. ETA HINTS AT IT AS WELL. VERY WEAK FLOW EARLY NEXT WEEK AND A LEE TROUGH MAY LEAD TO SOME DRYING...BUT ANOTHER BACK DOOR COLD FRONT NOW FORECAST FOR TUE NIGHT AND WED INTO THE E WITH A FRESH BATCH OF MOISTURE. DLC && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 060/093 060/091 059 44000 GALLUP.................... 051/090 052/085 051 44111 GRANTS.................... 050/086 052/084 051 44111 GLENWOOD.................. 060/093 061/089 060 44223 CHAMA..................... 044/078 046/077 044 44133 LOS ALAMOS................ 051/079 052/078 051 44133 RED RIVER................. 041/071 041/071 041 44343 TAOS...................... 050/079 048/078 049 44233 SANTA FE.................. 053/079 052/079 051 44223 SANTA FE AIRPORT.......... 055/082 054/081 053 44223 ESPANOLA.................. 055/086 055/083 054 44123 ALBUQUERQUE HEIGHTS....... 065/087 066/086 063 44223 ALBUQUERQUE VALLEY........ 065/088 066/087 064 44223 ALBUQUERQUE FOOTHILLS..... 062/085 063/083 061 44323 ALBUQUERQUE WEST MESA..... 064/087 064/086 062 44222 SOCORRO................... 061/091 061/089 061 44223 SANDIA PARK/CEDAR CREST... 056/079 056/078 054 44333 MORIARTY/ESTANCIA......... 049/081 049/080 048 44443 CARRIZOZO................. 057/083 057/083 059 44224 RUIDOSO................... 054/076 053/076 055 44435 RATON..................... 051/074 050/074 048 44434 LAS VEGAS................. 050/075 049/075 050 44444 ROY....................... 053/075 053/076 053 44545 CLAYTON................... 054/074 055/075 055 44535 SANTA ROSA................ 058/082 058/083 059 44435 TUCUMCARI................. 059/078 060/082 060 44545 FORT SUMNER............... 060/081 060/084 061 44435 CLOVIS.................... 059/079 060/081 061 44336 PORTALES.................. 058/079 060/082 061 44326 ROSWELL................... 065/085 065/085 065 44326 && .ABQ WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 800 PM NMZ 004>007-011>013-016>021. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED AUG 11 2004 NMZ001>021-121200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ROUGHLY THE EASTERN HALF OF NEW MEXICO FROM THIS AFTERNOON INTO TONIGHT. THIS INCLUDES THE AREA FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER. HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS PAST 60 MPH ARE POSSIBLE IN THE STRONGEST STORMS. TORRENTIAL RAIN COULD CAUSE ISOLATED FLASH FLOODING. AN ISOLATED TORNADO IS EVEN POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EASTERN NEW MEXICO THURSDAY AND FRIDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG WITH ISOLATED FLASH FLOODING AND AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY BETWEEN 300 PM AND MIDNIGHT ACROSS THE EASTERN HALF OF NEW MEXICO...INCLUDING THE FOLLOWING COUNTIES...TAOS...COLFAX...UNION...MORA...HARDING...SANTA FE...SAN MIGUEL... QUAY...TORRANCE...GUADALUPE...DE BACA...CURRY... ROOSEVELT...LINCOLN... BACA...CURRY...ROOSEVELT...LINCOLN...AND CHAVES. 40
The Albuquerque radar (KABX), 67 km away, was scanning. The volume nearest the first event began at 21:59 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418721, 5418722, 5418786, 5418787, 5418788.